MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC CRUCIFORM SCREWDRIVER WITH HOLDING SLEEVE; SCREWDRIVERS

WRIGHTS LANE SYNTHES USA PRODUCTS LLC CRUCIFORM SCREWDRIVER WITH HOLDING SLEEVE; SCREWDRIVERS
Model Number 313.99
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional narrative: (b)(6).The device has been received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, the cruciform screwdriver with holding sleeve was found broken in the sterile processing department.There was no patient nor procedure involvement.This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Visual inspection: the cruciform screwdriver with holding sleeve (p/n: 313.99, lot #: unk) was returned and received at us customer quality (cq).Upon visual inspection, it was observed that the device was broken and the broken fragment was not returned.No other issues were identified with the returned device.Device failure/defect identified? yes.Dimensional inspection: the dimensional inspection was performed on the returned device.The distal tip of the shaft close to broken was measured to be 2.43 mm (calipers ca148p).This is within the specification of 2.45 mm - 0.1 mm.Document/specification review: since the exact manufactured date of the device was not identified, the current revision of drawings was reviewed.Cruciform screwdriver w/point, blade.Complaint confirmed? yes, the device received was broken.Hence confirming the allegation.Investigation conclusion: the complaint condition is confirmed for the cruciform screwdriver with holding sleeve (p/n: 313.99, lot #: unk).There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.The potential cause could be due to unintended forces applied to the device.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
CRUCIFORM SCREWDRIVER WITH HOLDING SLEEVE
Common Device Name
SCREWDRIVERS
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key10012216
Report Number2939274-2020-02128
Device Sequence Number11552941
Product Code HXX
UDI-Device Identifier10886982188328
UDI-Public(01)10886982188328
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number313.99
Device Catalogue Number313.99
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/28/2020
Initial Date Received by Manufacturer 04/14/2020
Supplement Date Received by Manufacturer05/06/2020
Initial Report FDA Received Date04/29/2020
Supplement Report FDA Received Date05/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1